MAUDE Adverse Event Report: CORDIS DE MEXICO SMART CONTROL, ILIAC 8X40; STENT, ILIAC

CORDIS DE MEXICO SMART CONTROL, ILIAC 8X40; STENT, ILIAC
Model Number C08040SL
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.A device history record review was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
It was reported that the smart control stent distal tip was frayed.Therefore, the stent was replaced with another one and the procedure was completed successfully.There was no reported patient injury.A contralateral approach was attempted with the smart control stent but its tip got stuck and found that the tip was frayed.The target lesion was the iliac artery.The patient¿s vessel level of tortuousness and calcification was unknown.The rate of stenosis was unknown.The product was clinically used and will not be returned for analysis.
 
Additional Manufacturer Narrative
It was reported that the smart control stent distal tip was frayed.Therefore, the stent was replaced with another one and the procedure was completed successfully.There was no reported patient injury.A contralateral approach was attempted with the smart control stent but its tip got stuck and found that the tip was frayed.The target lesion was the iliac artery.The patient¿s vessel level of tortuousness and calcification are unknown.The rate of stenosis is unknown.The product was not returned for analysis.A device history record (dhr) review of lot 17582238 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿catheter tip frayed/split/torn - in patient¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics and procedural factors are unknown but may have contributed to the reported event as it was reported the tip got stuck.According to the instructions for use ¿after careful inspection of the pouch looking for damage to the sterile barrier, carefully peel open the pouch and extract the stent delivery system from the tray.Examine the device for any damage.If it is suspected that the sterility or performance of the device has been compromised, the device should not be used.Evaluate the distal end of the catheter to ensure that the stent is contained within the outer sheath.Do not use if the stent is partially deployed.Advance the device over the guidewire through the hemostatic valve and sheath introducer.Note: if resistance is met during delivery system introduction, the system should be withdrawn and another system should be used.¿ neither the dhr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
SMART CONTROL, ILIAC 8X40
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CORDIS DE MEXICO
circuito int nte 1820
juarez 32575
MX  32575
MDR Report Key6301300
Report Number9616099-2017-00892
Device Sequence Number1105919
Product Code NIO
UDI-Device Identifier20705032024119
UDI-Public20705032024119
Combination Product (Y/N)N
PMA/510(K) Number
P020036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC08040SL
Device Catalogue NumberC08040SL
Device Lot Number17582238
Was Device Available for Evaluation? No
Distributor Facility Aware Date01/11/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/11/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/03/2017
Supplement Report FDA Received Date02/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1